Reckless formalin injection in the eyelid instead of local anesthetic: case report
AbstractAccidental injection of formalin is certainly rare, but it has serious consequences in terms of morbidity and mortality. We report a case of severe ophthalmic damage due to an accidental formalin's injection in the eyelid of a three-year-old child presenting with congenital ptosis's surgical repair of her left eye. This accident has damaged the orbital region and led to upper left eyelid's necrosis, eyeball's deformation and ipsilateral cataract. In terms of our observation, we discussed consequences of this rare type of accident, and its systematic and loco-regional effects. We tried also to explain these manifestations by analyzing the metabolism process of formalin in the human body. Finally, a medico-legal implication of such accident has been illustrated according to the Tunisian law (Penal Code of the Tunisian republic 'PCT').
The Pan African Medical Journal 2016;24